Sweets containing Cannabis
Recently a small number of children have presented to Gloucestershire hospitals following consumption of sweets containing cannabis, which closely resemble regular confectionary (please see photograph below for one example).
Reports indicate that these are being purchased from social media sites as well as being supplied through friend groups. Please be alert to these products circulating in your school and contact firstname.lastname@example.org if you have any concerns.
Fortunately cannabis poisoning is very rare and it is unlikely that someone will consume a toxic dose. However, adverse reactions can occur and this might include:
- extreme confusion;
- anxiety, paranoia and panic;
- fast heart rate;
- delusions or hallucinations;
- increased blood pressure; and
- severe nausea or vomiting.
If a child displays any of these please ensure they receive medical attention immediately.